MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8X27IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8X27IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number JJ31G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).A manufacturing record evaluation was performed for the finished device mkz596 batch number, and no non-conformance's were identified.Summary: received for analysis two detached needles and five sutures pieces of product code jj31g, lot mkz596.The product code is control release and required eight strands per packet.During the visual inspection of the detached needle, the swage and attachment area were noted to be as expected; however, no suture remnant at the barrel of the hole were observed.In addition, the suture was examined, and the impression of the swage area was not observed due to the end was cut appears to by use of a surgical instrument.According to the sample condition, it could not be determined what may have caused the reported incident of: ¿four of the strands broke off at the end of the needle¿.Representative samples: received for analysis six unopened samples of product code jj31g, lot mkz596.The product code is control release and required eight strands per packet.During the visual inspection of six unopened samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed using an instron and the pull force were above the minimum requirements.Per the condition of the samples received, no performance pull off - suture needle was found, and the tested samples met the finished goods requirements.Events were submitted via medwatches 2210968-2020-02811, 2210968-2020-02812, 2210968-2020-02813 and 2210968-2020-02814.
 
Event or Problem Description
It was reported that the patient underwent a partial hysterectomy on (b)(6) 2020 and the suture was used.During the surgery, the suture detached/broke off from the needle during use.There were no patient consequences reported.

Brand Name
VCL CT BRD VIO 8X27IN 0 S/A CT-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9941753
Report Number2210968-2020-02811
Device Sequence Number2164144
Product Code GAM
UDI-Device Identifier10705031044111
UDI-Public10705031044111
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberJJ31G
Device Catalogue NumberJJ31G
Device Lot NumberMKZ596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date04/08/2020
Patient Sequence Number1